Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 53, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 20, 2006, 2:24 PM MDT for Goshen County, Laramie County, Wyoming. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2006, 2:24 PM MDT (20:24 UTC)
- Expired
- Jun 20, 2006, 2:58 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 65 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:10 AM MDT, 11 hours 14 minutes earlier.
Area forecast discussion, Jun 20, 3:10 AM MDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 310 AM MDT TUE JUN 20 2006 .SHORT TERM...TONIGHT THRU WED NIGHT...INITIAL PIECE OF UPPER TROF OVER CNTRL WY WILL WEAKEN AND SHIFT E INTO ERN WY/SD/NEB TODAY. MINOR BAND OF CLOUDS AND A FEW SHOWERS WILL LINGER THRU EARLY THIS MRNG BEFORE DECRSG. WEAK COOL FRONT IS MOVG SE ACRS NEB PNHNDL. LOW LEVEL MOISTURE TO FLUSH OUT BEHIND FRONT THIS MRNG...BUT AS LOW LEVEL FLOW BECOMES MORE EASTERLY ACRS PNHNDL INTO FAR SE WY...MORE MSTR SHOULD RETURN WWD. AIRMASS BECOMES QUITE UNSTBL BY LATE AFTN CYS-BFF-SNY...WITH A WELL DEFINED CONVERGENCE ZONE SETTING UP JUST E OF LAR RANGE. SLGT RISK OF SVR TSTMS LOOKS OK FOR NOW...ALTHO FEEL IT MAY BE TOO FAR W IN SE WY. BOTH NAM AND GFS SHOWING SOME LINGERING PCPN OVER THE PNHNDL OVERNGT AS REINFORCING COOL SHOT PUSHES S. QUITE A BIT COOLER ON WED WITH LOW LEVEL UPSLOPE EXTENDING FURTHER W THAN TODAY. MOST UNSTBL REGION TO BE FAR SE WY INTO THE THE SRN PNHNDL. BOTH MODELS AGAIN LINGER SOME PCPN OVERNGT AS WEAK TRAILING SHORT WAVE TROF APPRCHS FROM THE W. .LONG TERM...THURSDAY THROUGH TUESDAY... PERIOD OF WESTERLY ZONAL FLOW FROM THURSDAY AND FRIDAY WILL GIVE WAY TO AMPLIFYING RIDGE WEST OF WYOMING OVER THE WEEKEND WITH NORTHWEST FLOW ALOFT. TIMING OF WEAK SHORT WAVES IN THIS FLOW REGIME TRICKY AT BEST. BUT ON THURSDAY...WEAK UPSLOPE FLOW WILL ADVECT HIGHER DEWPOINTS AND INSTABILITY INTO SOUTHEAST WYOMING AND NEBRASKA PANHANDLE...AND WITH WEAK SYSTEM SURFACE AND ALOFT WILL PROVIDE ENOUGH LIFT FOR CHANCE SHOWER/THUNDERSTORMS THURSDAY AND FRIDAY. UPSLOPE CONTINUES FOR SATURDAY AND SUNDAY DUE TO WEAK SURFACE HIGH OVER AREA BUT WITH LOWER POPS. AS THE RIDGE SHIFTS EAST EARLY NEXT WEEK...DOWNWARD MOTION APPEARS TO SHUT OFF PRECIPITATION CHANCES...WITH VERY DRY PERIOD BY MID WEEK. TEMPERATURES LOOK TO REMAIN A FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JSE
Hazardous weather outlook, Jun 20, 10:57 AM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1057 AM MDT TUE JUN 20 2006 WYZ059>067-069-211115- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 1057 AM MDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... MAINLY ALONG AND EAST OF THE LARAMIE RANGE. SOME SMALL HAIL AND BRIEF WIND GUSTS TO 45 MPH WILL OCCUR WITH THE STRONGER STORMS. SEVERE DROUGHT WILL CONTINUE ACROSS SOUTHERN LARAMIE COUNTY...AND HIGH WILDFIRE DANGER WILL PERSIST IN CARBON AND ALBANY COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. SEVERE DROUGHT WILL PERSIST ACROSS SOUTHERN LARAMIE COUNTY...AND HIGH WILDFIRE DANGER WILL CONTINUE IN CARBON AND ALBANY COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ068-070-211115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-GOSHEN-PINE BLUFFS- 1057 AM MDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. THE AIR MASS WILL BE MOIST AND UNSTABLE ENOUGH THAT SOME OF THE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. SEVERE DROUGHT CONTINUES ACROSS THE SOUTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. SEVERE DROUGHT WILL PERSIST ACROSS THE SOUTHERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:12 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 33 min |
| Jun 20, 2:19 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 41 min |
| Jun 20, 2:34 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 26 min |
| Jun 20, 3:16 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 43 min |
| Jun 20, 3:59 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 46 min |
| Jun 20, 4:20 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 40 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.